Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Consistent headache. CT scan clear. Trying to taper BP medicines. Could that be the cause?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5445 Questions
Question
I have had a headache for 5 weeks now. a c scan showed clear. I am trying to cut back on bp meds. Could it be them? the pain is all over, sometimes little shooting pains then nauseaus headache. thanks YYYY@YYYY
Posted Sat, 8 Jun 2013 in Headache and Migraines
 
 
Answered by Dr. Sudhir Kumar 3 hours later
Hi,

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms are not suggestive of any serious problem, and there is no need to worry.

The most likely cause for your headache could be muscle tension headache. This would get better with Amitriptyline tablets.

Reducing BP medications may cause headaches if BP levels are high, otherwise no.

Normal CT scan of brain is a good news.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Consistent headache. CT scan clear. Trying to taper BP medicines. Could that be the cause? 1 hour later
I am monitoring my bp and it is ok after a cut back on a med. It is Diavan. Does it have history of headaches. How can I end this headache?
 
 
Answered by Dr. Sudhir Kumar 42 minutes later
Thank you for getting back with more details.

If BP is ok, there is no need to worry, and that is not the cause of your headaches. The current BP medication you are using is fine.

For muscle tension headaches, you may take amitriptyline tablets for about 4-6 weeks. For pain relief, you may take diclofenac or ibuprofen tablets.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor